Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 113, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 29, 2010, 4:05 PM EDT for Harnett County, Johnston County, Wake County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2010, 4:05 PM EDT (20:05 UTC)
- Expired
- Jun 29, 2010, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Harnett County, NC, Johnston County, NC, Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 11 km from the middle of the area, began a volume at 20:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 4:19 PM EDT | TSTM WND DMG | 2 W Coats Crossroads, NC | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:08 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 265 J/kg
- Mixed-layer CIN
- -105 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
101
WUUS52 KRAH 292005
SVRRAH
NCC085-101-183-292100-
/O.NEW.KRAH.SV.W.0113.100629T2005Z-100629T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT TUE JUN 29 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HARNETT COUNTY IN CENTRAL NORTH CAROLINA
NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN WAKE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 500 PM EDT
* AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER ANGIER...OR 6 MILES NORTHEAST OF
LILLINGTON...MOVING NORTHEAST AT 15 MPH. QUARTER SIZED HAIL AND
WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
ANGIER...
COATS CROSSROADS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
3575 7894 3571 7817 3560 7813 3558 7807
3557 7807
TIME...MOT...LOC 2005Z 230DEG 14KT 3545 7871
$$
222 follow-up statements
861
WWUS52 KRAH 292023
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
423 PM EDT TUE JUN 29 2010
NCC085-101-183-292100-
/O.CON.KRAH.SV.W.0113.000000T0000Z-100629T2100Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
423 PM EDT TUE JUN 29 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHERN WAKE...NORTHERN JOHNSTON AND NORTH CENTRAL HARNETT
COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR COATS
CROSSROADS...OR 12 MILES WEST OF SMITHFIELD...MOVING NORTHEAST AT 10
MPH. LAW ENFORCEMENT HAVE REPORTED DOWNED POWERLINES WITH THIS
STORM.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... LAKE WHEELER...FOUR
OAKS...GARNER...SELMA...PRINCETON...PINE LEVEL...MICRO...KENLY...
FLOWERS AND CLAYTON.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
3575 7894 3571 7817 3560 7813 3558 7807
3557 7807
TIME...MOT...LOC 2022Z 230DEG 10KT 3549 7854
$$
22293
WWUS52 KRAH 292053 RRA
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT TUE JUN 29 2010
NCC085-101-183-292103-
/O.EXP.KRAH.SV.W.0113.000000T0000Z-100629T2100Z/
HARNETT NC-JOHNSTON NC-WAKE NC-
453 PM EDT TUE JUN 29 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WAKE...NORTHERN
JOHNSTON AND NORTH CENTRAL HARNETT COUNTIES EXPIRES AT 500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3543 7814 3547 7901 3558 7892 3560 7900
3575 7894 3571 7817 3560 7813 3558 7807
3557 7807
TIME...MOT...LOC 2053Z 230DEG 10KT 3555 7846
$$
22What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:33 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 29, 3:33 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 333 PM EDT TUE JUN 29 2010 .SYNOPSIS... A SLOW MOVING COLD FRONT WILL APPROACH FROM THE NORTHWEST THIS EVENING AND DRIFT SLOWLY SOUTHEAST ACROSS THE REGION THROUGH WEDNESDAY. DRIER AND MUCH COOLER WILL OVERSPREAD THE REGION WEDNESDAY NIGHT INTO THURSDAY. && .NEAR TERM /THROUGH WEDNESDAY NIGHT/... AS OF 309 PM TUESDAY... PREFRONTAL TROUGH HAS BECOME ACTIVE WITH SCATTERED STRONG/SEVERE STORMS STRETCHING FROM THE SOUTHERN PIEDMONT INTO THE SANDHILLS AND SOUTHERN COASTAL PLAIN. THESE STORMS WILL CONTINUE TROUGH MAX HEATING THEN WEAKEN AFTER 6 PM. APPROACH OF MID LEVEL TROUGH AND ASSOCIATED SURFACE FRONT WILL SHARPEN THE 850MB TROUGH ANALYZED OVER THE REGION THIS MORNING. THIS SHARPENING SHOULD FOCUS ADDITIONAL CONVECTIVE ACTIVITY OVER THE PIEDMONT COUNTIES BY EARLY EVENING. EXPECT CONVECTIVE ACTIVITY TO GRADUALLY WEAKEN (BUT NOT TOTALLY DISSIPATE) AFTER 11 PM. EXPECT ISOLATED TO SCATTERED CONVECTION TO PERSIST WELL INTO THE NIGHT AS THE MID LEVEL TROUGH AND ATTENDANT SURFACE BOUNDARY DRIFTS SE ACROSS THE AREA. BY WEDNESDAY...MAIN FOCUS FOR CONVECTIVE DEVELOPMENT SHOULD LIE SOUTH OF HIGHWAY 64. NAM WRF AND SREF MORE ADAMANT WITH THE SOUTHWARD PROGRESSION OF THE DRIER/STABLE AIR INTO THE FORECAST AREA COMPARED TO THE SLOWER GFS. USING A BLEND OR A NOD TOWARD THE GFS WOULD JUSTIFY SOLID CHANCE POPS ACROSS THE SOUTHERN COUNTIES...DIMINISHING TO THE NORTH WITH POPS AT OR BELOW 20 PERCENT NORTH OF HIGHWAY 64. EXPECT A UNIFORM TEMP FIELD WEDNESDAY AS EXTENSIVE CLOUDS AND SCATTERED CONVECTION IN THE SOUTH WILL LIMIT INSOLATION. MAX TEMPS 83-86. WEDNESDAY NIGHT...AS FRONTAL SYSTEM CONTINUES SOUTHWARD SHIFT...HIGH PRESSURE OVER THE GREAT LAKES WILL NOSE SEWD INTO CENTRAL NC. THE DRIER MORE STABLE AIR WILL AID TO DIMINISH/END CONVECTIVE THREAT AND IN THE DISSIPATION OF CLOUD COVERAGE. CLEARING SKIES AND LIGHT WIND FIELD MAY ALLOW PATCHY FOG TO DEVELOP...MAINLY OVER THE SOUTH ESPECIALLY AT LOCALES THAT EXPERIENCE HEAVY RAIN TONIGHT/WEDNESDAY. MIN TEMPS MID 60S NW TO NEAR 70 SE. && .SHORT TERM/THURSDAY THROUGH THURSDAY NIGHT/... AS OF 245 PM TUESDAY... SURFACE COLD FRONT WILL PUSH SOUTH TOWARD THE NC/SC BORDER BY THURSDAY MORNING....AS BROAD HIGH PRESSURE BUILDS SOUTHEAST ACROSS THE GREAT LAKES AND THE AIRMASS DRIES OUT SIGNIFICANTLY WITH PWS FALL BELOW ONE INCH. 12Z NAM CAME IN WITH A FASTER PUSH OF THE FRONT...MORE IN LINE WITH OTHER MODEL FORECASTS. ALTHOUGH MODEL QPF FIELDS SHOW PRECIP ALONG THE SOUTHERN FRINGES OF THE CWA...INCLINED TO KEEP THURSDAY DRY GIVEN INCREASING SUBSIDENCE...FALLING PWS...AND WEAK LOW LEVEL COLD ADVECTION WILL KEEP. HAVE GONE WITH HIGHS NEAR NAM MOS GUIDANCE WITH THE NORTHERLY AND COOLER LOW LEVEL FLOW REGIME. SURFACE RIDGE AXIS IS FORECAST TO BE JUST WEST OF THE MOUNTAINS ON THURSDAY NIGHT. CONTINUED ADVECTION OF DRIER AIR AROUND THE HIGH FROM THE NORTH WILL LEAD TO A MUCH MORE REFRESHING NIGHT WITH OVERNIGHT LOWS IN THE UPPER 50S TO LOWER 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 245 PM TUESDAY... A PLEASANT 4TH OF JULY WEEKEND ON TAP WITH HIGH PRESSURE INFLUENCE OVER MUCH OF NC. UPPER LEVEL RIDGING IS EXPECTED TO BUILD EASTWARD TOWARD THE OHIO/TENNESSEE VALLEY REGIONS...WHILE A DEEPENING UPPER TROUGH OFF THE EAST COAST CUTS INTO AN UPPER LOW SOMEWHERE BETWEEN THE OBX AND BERMUDA. THE ECMWF IS ONE THE WESTERN SIDE OF MEDIUM RANGE MODEL SOLUTIONS...BUT THE ENTIRE TROUGH AXIS IS TROUGH AXIS IS FORECAST TO SLOWLY RETROGRADE TOWARD THE EAST COAST BY EARLY NEXT WEEK..AND THUS THE ECMWF IS SLIGHTLY FAVORED. WITH CENTRAL NC CENTERED SQUARELY IN THE RIDGE/TROUGH COUPLET OVER THE WEEKEND...CONDITIONS WILL REMAIN DRY WITH LITTLE CLOUD OVER AND TEMPS AT OR JUST BELOW NORMAL IN THE MID TO UPPER 80S (LOWS IN THE LOW TO MID 60S). THE LOW LEVEL FLOW IS EXPECTED TO SLOWLY TURN FROM NORTHEASTERLY TO SOUTHEASTERLY AS SURFACE HIGH PRESSURE RIDGE SLIDES EAST OF THE AREA...AND THE UPPER RIDGE BECOMES DOMINANT ALONG THE EAST COAST...LEADING TO FURTHER WARMING BY EARLY NEXT WEEK...WITH LOW TO MID 90S POSSIBLE BY MON/TUE. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... AS OF 1255 PM TUESDAY... WHILE MAINLY VFR CONDITIONS ARE EXPECTED THROUGH 2 PM WEDNESDAY...THERE WILL BE BRIEF PERIODS OF MVFR VISIBILITIES AND CEILINGS IN THE VICINITY OF SCATTERED THUNDERSTORMS LATER THIS AFTERNOON AND TONIGHT. CONVECTIVE COVERAGE IS EXPECTED TO BE GREATEST OVER THE SE HALF OF THE REGION OR ROUGHLY ALONG AND EAST OF HIGHWAY 1. STRONG WINDS WITH GUSTS NEAR 40KTS MAY OCCUR IN VICINITY OF THE STORMS ALONG WITH FREQUENT LIGHTNING STRIKES. A COLD FRONT APPROACHING FROM THE NW IS RESPONSIBLE FOR INITIATING THIS ROUND OF CONVECTION. THIS FRONT WILL DRIFT E-SE ACROSS THE NORTHERN COUNTIES AFTER MIDNIGHT. THE FRONT WILL CONTINUE TO SERVE AS A FOCUS WITH THE DEVELOPMENT OF SHOWERS AND A FEW T-STORMS WEDNESDAY AFTERNOON IN THE VICINITY OF KFAY. HIGH PRESSURE WILL BUILD INTO CENTRAL NC FROM THE NW WEDNESDAY NIGHT AND THURSDAY. THE INFLUENCE OF THIS WEATHER SYSTEM WILL RESULT IN A PROLONG PERIOD OF VFR CONDITIONS AND GREATLY DIMINISH THE CHANCE FOR CONVECTION THROUGH THE REMAINDER OF THE WORK WEEK AND INTO THE FIRST HALF OF THE HOLIDAY WEEKEND. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMITH NEAR TERM...WSS SHORT TERM...SMITH LONG TERM...SMITH AVIATION...WSS
Hazardous weather outlook, Jun 29, 2:13 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 213 PM EDT TUE JUN 29 2010 NCZ028-042-043-073>078-083>086-088-089-301000- EDGECOMBE-JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 213 PM EDT TUE JUN 29 2010 ...SEVERE THUNDERSTORM WATCH 428 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS...SOME SEVERE...WILL CROSS THE SOUTHERN HALF OF CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. IN ADDITION...THE STORMS WILL PRODUCE FREQUENT OR CONTINUOUS LIGHTNING STRIKES AS WELL AS TORRENTIAL DOWNPOURS THAT WILL RESULT IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE SANDHILLS AND SOUTHERN COASTAL PLAIN WEDNESDAY. AN ISOLATED SEVERE STORM OR TWO IS POSSIBLE WEDNESDAY AFTERNOON AND EVENING. THE PRIMARY SEVERE WEATHER THREATS WILL BE DAMAGING DOWNBURST WINDS AND LARGE HAIL. HEAVY DOWNPOURS MAY ALSO LEAD TO LOCALIZED FLOODING OF STREETS AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-021>027-038>041-301000- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-DAVIDSON-RANDOLPH-CHATHAM-WAKE- 213 PM EDT TUE JUN 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND PERSIST WELL INTO THE NIGHT. A FEW STORMS COULD BECOME SEVERE WITH THE PRIMARY THREAT OF DAMAGING DOWNBURST WINDS. IN ADDITION...HEAVY DOWNPOURS MAY RESULT IN LOCALIZED FLOODING OF STREETS AS WELL AS CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 29, 3:26 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND DMG ROCKINGHAM 34.94N 79.76W
06/29/2010 RICHMOND NC TRAINED SPOTTER
LARGE LIMBS DOWN AT OLD SALEM AND ELLINGTON
0200 PM TSTM WND DMG 2 NNE ROCKINGHAM 34.97N 79.74W
06/29/2010 RICHMOND NC TRAINED SPOTTER
ONE TREE DOWN NICHOLSON RD AT ROBERDEL RD
0200 PM TSTM WND DMG ROCKINGHAM 34.94N 79.76W
06/29/2010 RICHMOND NC TRAINED SPOTTER
SKYWARN SPOTTER REPORTS A LARGE OAK TREE AND POWERLINES
DOWN. EMERGENCY OFFICIALS REPORT NUMEROUS OTHER TREES
DOWN IN ROCKINGHAM.
0220 PM TSTM WND DMG GOLDSBORO 35.37N 77.98W
06/29/2010 WAYNE NC LAW ENFORCEMENT
REPORT OF POWERLINES AND LIMBS DOWN IN GOLDSBORO.
0235 PM TSTM WND DMG GOLDSBORO 35.37N 77.98W
06/29/2010 WAYNE NC LAW ENFORCEMENT
DIME SIZE HAIL IN GOLDSBORO
0245 PM FLASH FLOOD 3 ENE GOLDSBORO 35.39N 77.92W
06/29/2010 WAYNE NC AMATEUR RADIO
CAR STRANDED IN HIGH WATER.
&&
SMITHSpecial weather statement, Jun 29, 3:38 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT TUE JUN 29 2010
NCZ038-039-292030-
DAVIDSON-RANDOLPH-
338 PM EDT TUE JUN 29 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS DAVIDSON AND RANDOLPH
COUNTIES THROUGH 430 PM EDT...
AT 336 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF GORDONTOWN...OR ABOUT 8 MILES SOUTHEAST OF
LEXINGTON...MOVING EAST AT 20 MPH. THIS STORM WAS INTENSIFYING.
OTHER STRONG STORMS WERE LOCATED JUST SOUTH OF ARCHDALE... AND JUST
WEST OF LIBERTY... ALSO MOVING TO THE EAST AROUND 20 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE
GORDONTOWN...DENTON...MARTHA... AND ASHEBORO.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.
&&
LAT...LON 3590 8022 3589 7959 3556 7958 3557 8022
3559 8024
TIME...MOT...LOC 1936Z 274DEG 19KT 3571 8019
GIHSpecial weather statement, Jun 29, 3:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT TUE JUN 29 2010
NCZ073-074-083-292045-
ANSON-MONTGOMERY-STANLY-
342 PM EDT TUE JUN 29 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN
MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 445 PM EDT...
AT 341 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PEKIN...OR ABOUT 10 MILES SOUTH OF TROY...MOVING EAST AT 30 MPH.
OTHER STRONG STORMS EXTENDED ACROSS NORWOOD... MOUNT GILEAD... AND
NEAR CANDOR.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PEKIN AND CANDOR.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.
&&
LAT...LON 3533 8026 3543 7975 3535 7973 3534 7972
3531 7971 3527 7971 3517 7963 3517 7977
3517 7986 3516 7988 3515 8028
TIME...MOT...LOC 1941Z 256DEG 27KT 3523 7989
GIHLocal storm report, Jun 29, 3:55 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
355 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG 3 SW TIMBERLAKE 35.26N 78.99W
06/29/2010 HARNETT NC LAW ENFORCEMENT
ONE TREE DOWN AT NURSERY ROAD AND OVERHILLS ROAD
&&
MBSpecial weather statement, Jun 29, 3:59 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
359 PM EDT TUE JUN 29 2010
NCZ075>077-292100-
HARNETT-LEE-MOORE-
359 PM EDT TUE JUN 29 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS LEE...HARNETT AND MOORE
COUNTIES THROUGH 500 PM EDT...
AT 358 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
VASS...OR ABOUT 6 MILES SOUTHEAST OF CARTHAGE...MOVING EAST AT 20
MPH. ANOTHER STRONG STORM WAS LOCATED NEAR SEVEN LAKES AND EAGLE
SPRINGS.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...VASS...CAMERON...
LEMON SPRINGS...OLIVIA...PINEVIEW.
HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.
PEA TO MARBLE SIZE HAIL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS. THESE STORMS ARE
ALSO PRODUCING DEADLY LIGHTNING. MOVE INDOORS WHENEVER YOU SEE
LIGHTNING OR HEAR THUNDER... AND STAY INSIDE UNTIL THE STORM HAS
MOVED WELL AWAY FROM THE AREA.
&&
LAT...LON 3514 7959 3518 7964 3524 7967 3539 7973
3548 7915 3521 7900 3517 7915 3520 7924
3513 7936 3509 7957
TIME...MOT...LOC 1958Z 261DEG 17KT 3531 7932
GIHLocal storm report, Jun 29, 4:04 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
404 PM EDT TUE JUN 29 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 E GOLDSBORO 35.38N 77.94W
06/29/2010 WAYNE NC EMERGENCY MNGR
TRACTOR TRAILER DOWN AT BERKLEY BLVD AND HIGHWAY 70. DIME
SIZE HAIL.
&&
MBThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 PM EDT | Special Weather Statement | RAH | Davidson | 66 min |
| Jun 28, 9:41 PM EDT | Special Weather Statement | RAH | Alamance | 64 min |
| Jun 28, 10:58 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Wake | 62 min |
| Jun 28, 11:21 PM EDT | Special Weather Statement | RAH | Chatham | 54 min |
| Jun 28, 11:33 PM EDT | Special Weather Statement | RAH | Nash | 72 min |
| Jun 29, 1:31 PM EDT | Special Weather Statement | RAH | Richmond | 59 min |
| Jun 29, 1:41 PM EDT | Severe Thunderstorm Warning | RAH | Richmond | 49 min |
| Jun 29, 1:53 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 37 min |
| Jun 29, 2:01 PM EDT | Areal Flood Advisory | RAH | Richmond | 75 min |
| Jun 29, 2:08 PM EDT | Areal Flood Advisory | RAH | Wayne | 82 min |
| Jun 29, 2:13 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 52 min |
| Jun 29, 2:22 PM EDT | Flash Flood Warning | RAH | Wayne | 68 min |
| Jun 29, 2:31 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 59 min |
| Jun 29, 3:00 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery | 33 min |
| Jun 29, 3:06 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett | 69 min |
| Jun 29, 3:07 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 53 min |
| Jun 29, 3:21 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 39 min |
| Jun 29, 3:32 PM EDT | Flash Flood Warning | RAH | Wayne | 88 min |
| Jun 29, 3:38 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 52 min |
| Jun 29, 3:42 PM EDT | Special Weather Statement | RAH | Montgomery, Stanly | 63 min |
| Jun 29, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Sampson, Wayne | 71 min |
| Jun 29, 3:59 PM EDT | Special Weather Statement | RAH | Lee, Moore | 61 min |
| Jun 29, 4:06 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 38 min |
| Jun 29, 4:22 PM EDT | Special Weather Statement | RAH | Richmond | 53 min |
| Jun 29, 4:28 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 25 min |
| Jun 29, 4:40 PM EDT | Special Weather Statement | RAH | Randolph | 65 min |
| Jun 29, 5:00 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 45 min |
| Jun 29, 5:03 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Hoke, Richmond, Scotland | 57 min |
| Jun 29, 5:15 PM EDT | Special Weather Statement | RAH | Stanly | 45 min |
| Jun 29, 5:20 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 38 min |
| Jun 29, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 39 min |
| Jun 29, 5:30 PM EDT | Special Weather Statement | RAH | Edgecombe | 60 min |
| Jun 29, 5:31 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Lee, Moore | 44 min |
| Jun 29, 5:35 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 40 min |
| Jun 29, 5:43 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Richmond, Scotland | 77 min |
| Jun 29, 6:38 PM EDT | Special Weather Statement | RAH | Wake | 37 min |
| Jun 29, 6:47 PM EDT | Special Weather Statement | RAH | Stanly | 58 min |
| Jun 29, 7:15 PM EDT | Special Weather Statement | RAH | Bladen | 60 min |
| Jun 29, 7:21 PM EDT | Special Weather Statement | RAH | Wayne | 54 min |
| Jun 29, 7:28 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.